Alert archive / Wisconsin / Heat Advisories in 2012
Heat Advisory 5, NWS La Crosse, WI
NWS La Crosse, WI issued this heat advisory at Jul 23, 2012, 10:27 AM CDT for Adams County, Juneau County, Wisconsin. It took effect at Jul 23, 2012, 10:46 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2012, 10:27 AM CDT (15:27 UTC)
- In effect from
- Jul 23, 2012, 10:46 AM CDT
- Expired
- Jul 23, 2012, 3:28 PM CDT
- In force
- 5 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Juneau County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
837 WWUS73 KARX 231527 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1027 AM CDT MON JUL 23 2012 ...HAZARDOUS HEAT EXPECTED TODAY.. .TEMEPRATURES WERE WARMING RAPIDLY LATE THIS MORNING...INTO THE 90S IN CENTRAL WISCONSIN. WITH MUGGY DEW POINT TEMPERATURES IN THE MIDDLE 70S...HEAT INDEX READINGS...OR WHAT THE AIR FEELS LIKE...WERE ALREADY IN THE MIDDLE 90S. FEW CLOUDS THIS AFTERNOON WILL ALLOW TEMPERATURES TO CONTINUE TO BUILD...MAKING FOR AN UNCOMFORTABLE AFTERNOON ON THE BODY IF OUTDOORS. SOME HUMIDITY RELIEF WILL OCCUR IN THE AFTERNOON AS DEWPOINTS FALL SOME...BUT HEAT INDEX READINGS WILL REMAIN IN THE 100 TO 103F RANGE. WIZ043-044-232300- /O.NEW.KARX.HT.Y.0005.120723T1527Z-120723T2300Z/ JUNEAU-ADAMS- INCLUDING THE CITY OF...MAUSTON 1027 AM CDT MON JUL 23 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TEMPERATURES NEARING 100F WILL COMBINE WITH HUMIDITY TO CAUSE HEAT INDEX READINGS TO IN THE 100 TO 105 DEGREE RANGE TODAY. * THE BODY WILL BE STRESSED TODAY FROM THE HIGHER HEAT VALUES. RESIDENCES WITHOUT AIR CONDITIONING WILL HEAT UP BY AFTERNOONS END. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. CHECK ON THE ELDERLY AND ENSURE THEIR AIR CONDITIONING IS RUNNING PROPERLY. THOSE LIVING ALONE...THE ELDERLY...BABIES...AND PETS... ARE THE MOST PRONE TO HEAT RELATED ILLNESS. DONT LEAVE KIDS OR PETS IN YOUR CAR FOR ANY LENGTH OF TIME. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ BAUMGARDT WEATHER.GOV/LACROSSE
4 follow-up statements
474 WWUS73 KARX 231540 CCA NPWARX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LA CROSSE WI 1038 AM CDT MON JUL 23 2012 ...HAZARDOUS HEAT EXPECTED TODAY.. .TEMPERATURES WERE WARMING RAPIDLY LATE THIS MORNING...INTO THE 90S IN CENTRAL WISCONSIN. WITH MUGGY DEW POINT TEMPERATURES IN THE MIDDLE 70S...HEAT INDEX READINGS...OR WHAT THE AIR FEELS LIKE...WERE ALREADY IN THE MIDDLE 90S. FEW CLOUDS THIS AFTERNOON WILL ALLOW TEMPERATURES TO CONTINUE TO BUILD...MAKING FOR AN UNCOMFORTABLE AFTERNOON ON THE BODY IF OUTDOORS. SOME HUMIDITY RELIEF WILL OCCUR IN THE AFTERNOON AS DEWPOINTS FALL SOME...BUT HEAT INDEX READINGS WILL REMAIN IN THE 100 TO 103F RANGE. WIZ043-044-232300- /O.NEW.KARX.HT.Y.0005.120723T1538Z-120723T2300Z/ JUNEAU-ADAMS- INCLUDING THE CITY OF...MAUSTON 1038 AM CDT MON JUL 23 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TEMPERATURES NEARING 100F WILL COMBINE WITH HUMIDITY TO CAUSE HEAT INDEX READINGS TO IN THE 100 TO 105 DEGREE RANGE TODAY. * THE BODY WILL BE STRESSED TODAY FROM THE HIGHER HEAT VALUES. RESIDENCES WITHOUT AIR CONDITIONING WILL HEAT UP BY AFTERNOONS END. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. CHECK ON THE ELDERLY AND ENSURE THEIR AIR CONDITIONING IS RUNNING PROPERLY. THOSE LIVING ALONE...THE ELDERLY...BABIES...AND PETS... ARE THE MOST PRONE TO HEAT RELATED ILLNESS. DONT LEAVE KIDS OR PETS IN YOUR CAR FOR ANY LENGTH OF TIME. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ BAUMGARDT WEATHER.GOV/LACROSSE
684 WWUS73 KARX 231548 CCB NPWARX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LA CROSSE WI 1046 AM CDT MON JUL 23 2012 ...HAZARDOUS HEAT EXPECTED TODAY... .TEMPERATURES WERE WARMING RAPIDLY LATE THIS MORNING...INTO THE 90S IN CENTRAL WISCONSIN. WITH MUGGY DEW POINT TEMPERATURES IN THE MIDDLE 70S...HEAT INDEX READINGS...OR WHAT THE AIR FEELS LIKE...WERE ALREADY IN THE MIDDLE 90S. FEW CLOUDS THIS AFTERNOON WILL ALLOW TEMPERATURES TO CONTINUE TO BUILD...MAKING FOR AN UNCOMFORTABLE AFTERNOON ON THE BODY IF OUTDOORS. SOME HUMIDITY RELIEF WILL OCCUR IN THE AFTERNOON AS DEWPOINTS FALL SOME...BUT HEAT INDEX READINGS WILL REMAIN IN THE 100 TO 103F RANGE. WIZ043-044-232300- /O.COR.KARX.HT.Y.0005.120723T1546Z-120723T2300Z/ JUNEAU-ADAMS- INCLUDING THE CITY OF...MAUSTON 1046 AM CDT MON JUL 23 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TEMPERATURES NEARING 100F WILL COMBINE WITH HUMIDITY TO CAUSE HEAT INDEX READINGS IN THE 100 TO 105 DEGREE RANGE TODAY. * THE BODY WILL BE STRESSED TODAY FROM THE HIGHER HEAT VALUES. RESIDENCES WITHOUT AIR CONDITIONING WILL HEAT UP BY AFTERNOONS END. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. CHECK ON THE ELDERLY AND ENSURE THEIR AIR CONDITIONING IS RUNNING PROPERLY. THOSE LIVING ALONE...THE ELDERLY...BABIES...AND PETS... ARE THE MOST PRONE TO HEAT RELATED ILLNESS. DONT LEAVE KIDS OR PETS IN YOUR CAR FOR ANY LENGTH OF TIME. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ BAUMGARDT WEATHER.GOV/LACROSSE
024 WWUS73 KARX 231812 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 112 PM CDT MON JUL 23 2012 ...HOT CONDITIONS THIS AFTERNOON... .TEMPERATURES EARLY THIS AFTERNOON WERE IN THE MIDDLE 90S IN CENTRAL WISCONSIN WITH HEAT INDEX VALUES IN THE UPPER 90S. THIS UNCOMFORTABLE HEAT WILL CONTINUE FOR THE AFTERNOON...HOWEVER...SOME DRIER AIR WAS WORKING INTO THE AREA. THE DRIER WILL SHOULD BE NOTICEABLE BY MID-AFTERNOON AND WILL HELP HOLD THE HEAT INDEX VALUES NEAR 100 AS TEMPERATURES CONTINUE TO WARM. WIZ043-044-232300- /O.CON.KARX.HT.Y.0005.000000T0000Z-120723T2300Z/ JUNEAU-ADAMS- INCLUDING THE CITY OF...MAUSTON 112 PM CDT MON JUL 23 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TEMPERATURES IN THE UPPER 90S WILL COMBINE WITH HUMIDITY TO CAUSE HEAT INDEX READINGS IN THE 100 TO 105 DEGREE RANGE TODAY. * THE BODY WILL BE STRESSED TODAY FROM THE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. CHECK ON THE ELDERLY AND ENSURE THEIR AIR CONDITIONING IS RUNNING PROPERLY. DO NOT LEAVE KIDS OR PETS IN YOUR CAR FOR ANY LENGTH OF TIME. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ BAUMGARDT WEATHER.GOV/LACROSSE
862 WWUS73 KARX 232028 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 328 PM CDT MON JUL 23 2012 ...WORST OF HOT WEATHER HAS PASSED FOR TODAY... .THICK CLOUDS MOVING INTO CENTRAL WISCONSIN...AND EVEN A FEW SPRINKLES...WILL PROVIDE ABOUT 5 DEGREES OF COOLING BY 4 PM TODAY. THIS...COMBINED WITH DRIER HUMIDITY VALUES...WILL ALLOW THE HEAT INDEX TO DROP TO NEAR 90. THIS IS BELOW THE DANGEROUS RANGE...THEREFORE THE HEAT ADVISORY HAS BEEN CANCELED. WIZ043-044-232130- /O.CAN.KARX.HT.Y.0005.000000T0000Z-120723T2300Z/ JUNEAU-ADAMS- INCLUDING THE CITY OF...MAUSTON 328 PM CDT MON JUL 23 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE HEAT ADVISORY. COOLER TEMPERATURES FROM CLOUDS AND DRIER AIR HAS ALLOWED FOR MORE TOLERABLE...AND LESS DANGEROUS...HEAT INDEX VALUES. $$ BAUMGARDT WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this heat advisory went out at Jul 23, 6:40 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 23, 6:40 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 640 AM CDT MON JUL 23 2012 .SHORT TERM...THROUGH WEDNESDAY 304 AM CDT MON JUL 23 2012 MAIN FORECAST CONCERN IS WITH THE RAIN CHANCES TONIGHT THROUGH WEDNESDAY. SURFACE ANALYSIS THIS MORNING SHOWS A WEAK BOUNDARY EXTENDING FROM NORTHEAST WISCONSIN...ACROSS SOUTHERN MINNESOTA INTO SOUTH DAKOTA. REGIONAL RADARS SHOWING AN AREA OF SHOWERS ALONG AND SOUTH OF THE BOUNDARY ACROSS SOUTH DAKOTA INTO IOWA. THE WEAK BOUNDARY IS EXPECTED TO SLIP THROUGH THE AREA TODAY AS HIGH PRESSURE BRIEFLY BUILDS IN OVER THE UPPER MIDWEST. CURRENT ACTIVITY TO THE WEST APPEARS TO BE COMPLETELY THERMALLY DRIVEN TONIGHT AS UNABLE TO LOCATE ANY SHORT WAVE TROUGHS IN THE WATER VAPOR SATELLITE IN THE VICINITY OF THE RAIN. THUS EXPECT THE ACTIVITY TO WEAKEN THIS MORNING AS THE LOW LEVEL JET DIMINISHES AFTER SUNRISE AND NOT ANTICIPATING IT MAKING INTO THE AREA. HOWEVER...BY AFTERNOON A SHORT WAVE TROUGH CURRENTLY OVER THE UTAH MOUNTAINS IS EXPECTED TO TOP THE RIDGE AND SLIDE ACROSS THE UPPER MIDWEST. THE 23.00Z NAM AND 22.12Z ECMWF SUGGEST THIS WAVE WILL PRODUCE SOME WEAK PV ADVECTION OF LESS THAN 4 PVU/S IN THE 500-300 MB LAYER. AS THIS WAVE MOVE EAST THOUGH...A SURFACE LOW WILL DEVELOP ALONG THE FRONT AND START TO DEEPEN ACROSS NORTHERN NEBRASKA OR SOUTHERN SOUTH DAKOTA. THIS LOW WILL CAUSE LOW LEVEL WARM AIR ADVECTION TO DEVELOP ACROSS THE REGION WITH THE ECMWF SHOWING AROUND 1 UBAR/S OF UP GLIDE ON THE 315K ISENTROPIC SURFACE STARTING TO OVERRUN THE BOUNDARY THIS AFTERNOON. THE FRONTOGENESIS WILL BE STRENGTHENING AS WELL WITH AT LEAST WEAK VALUES SHOWN IN THE 1000-700 MB LAYER BY LATE AFTERNOON. EXPECT THIS WILL BE ENOUGH FORCING TO GENERATE SOME WIDELY SCATTERED CONVECTION IN THE VICINITY OF THE FRONT DURING THE AFTERNOON AND HAVE CONTINUED WITH THE SMALL RAIN CHANCES. SOME QUESTION AS TO A SEVERE THREAT FOR THIS AFTERNOON. AROUND 2000 J/KG OF ML CAPE SHOULD DEVELOP ALONG THE FRONT...BUT NORTH OF IT...THE NAM WOULD SUGGEST A CAP WOULD BE IN PLACE AND PARCELS WOULD HAVE TO BE LIFTED FROM ABOUT 825 MB OR SO. THE SHEAR BEHIND THE FRONT SHOULD BE AT MOST 30 KNOTS ABOVE THE CAP. SOUTH OF THE FRONT...THE SHEAR LOOKS EVEN WORSE AS THE MID LEVEL WINDS DECREASE TO AROUND 10 KNOTS. GIVEN THE WEAK SHEAR PROFILES...NOT EXPECTING AN ORGANIZED SEVERE THREAT BUT CAN NOT RULE OUT SOME ISOLATED SEVERE STORMS. STILL SOME DIFFERENCES TONIGHT ON HOW STRONG THE LOW LEVEL JET WILL BECOME AND WHETHER IT WILL FOCUS THE MOISTURE TRANSPORT INTO THE BOUNDARY OR NOT. THE NAM AND 23.00Z ECMWF SUGGESTS THERE IS THE POTENTIAL FOR THE MOISTURE TRANSPORT TO BE FOCUSED ON THE FRONT AROUND 06Z BEFORE TURNING AND BECOMING MORE PARALLEL TO THE FRONT BY 12Z. THE FRONTOGENESIS WILL BE THE STRONGEST TONIGHT BEING WEAK TO MODERATE IN STRENGTH IN THE 1000-700 MB LAYER AND THEN WEAK ABOVE THAT UP TO 500 MB. THE ISENTROPIC UP GLIDE WILL ALSO INCREASE WITH 2-3 UBAR/S EXPECTED ON THE 315K SURFACE. THIS FORCING IS EXPECTED TO FOCUS A BAND OF SHOWERS AND STORMS ALONG AND NORTH OF THE BOUNDARY AND RAISED THE RAIN CHANCES TO 70 IN A NORTHWEST/SOUTHEAST BAND ACROSS THE CENTRAL PART OF THE AREA. WITH THE LOW LEVEL JET VEERING OFF TO THE EAST AND THE ISENTROPIC UP GLIDE AND FRONTOGENESIS WEAKENING TUESDAY MORNING...THE RAIN IS EXPECTED TO MOVE OFF DURING THE MORNING WITH THE POTENTIAL FOR A DRY AFTERNOON. A VERY SIMILAR PATTERN SHOULD OCCUR TUESDAY NIGHT INTO WEDNESDAY AS ANOTHER SHORT WAVE TROUGH COMES OUT OF THE SOUTHWEST AND TOPS THE UPPER LEVEL RIDGE. THE FRONTOGENESIS WILL AGAIN STRENGTHEN...BUT NOT AS STRONG AS TONIGHT WITH THE ECMWF SHOWING WEAK VALUES IN THE 1000-700 MB LAYER. THE ISENTROPIC UP GLIDE SHOULD AGAIN BE 2-3 UBAR/S ON THE 315K SURFACE AHEAD OF THE NEXT WEAK SURFACE LOW AND MAINTAINED THE 40-60 PERCENT RAIN CHANCES ACROSS THE AREA. FOR WEDNESDAY...THE UPPER LEVEL LOW MOVING ALONG THE CANADIAN BORDER BUT IS EXPECTED TO REMAIN NORTH OVER MANITOBA. THE POSSIBILITY EXISTS OF A WEAK SHORT WAVE TROUGH TO ROUND THE BASE OF THE TROUGH AND HELP LOWER HEIGHTS SLIGHTLY OVER THE REGION. THE NEXT SURFACE LOW SHOULD BE MOVING ALONG THE FRONT ACROSS SOUTHERN MINNESOTA INTO WISCONSIN. ENOUGH FORCING WILL EXIST FOR ADDITIONAL CONVECTION TO FIRE DURING THE AFTERNOON ALONG THE FRONT WHICH SHOULD START TO BECOME MORE SOUTHWEST/NORTHEAST ORIENTED. THE BIG QUESTIONS REGARDING A SEVERE THREAT WILL BE HOW MUCH CLEARING CAN OCCUR ALLOWING THE CAPE TO BUILD. ALSO...AS THE WARM ALOFT COMES IN AHEAD OF THE SYSTEM A CAP WILL FORM AND WILL THE SHORT WAVE TROUGH AND SLIGHT LOWERING OF THE HEIGHTS BE ENOUGH TO BREAK THE CAP. IF THIS CAN HAPPEN...THE SHEAR LOOKS BETTER WITH THE NAM SHOWING 40 TO 45 KNOTS IN THE 0-6KM LAYER. CONCERNED THAT THERE WILL NOT BE ENOUGH TIME BETWEEN THE MORNING ACTIVITY FOR THE ATMOSPHERE TO ADEQUATELY RECOVER FOR THE AFTERNOON/EVENING. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY 304 AM CDT MON JUL 23 2012 THE FRONT WILL BE SLOW TO CLEAR THE AREA THURSDAY WITH A TROUGH OF LOW PRESSURE AT THE SURFACE EXTENDING BACK TOWARD THE UPPER LEVEL LOW. THIS WHOLE SYSTEM SHOULD THEN FINALLY CLEAR THE AREA THURSDAY NIGHT AND FRIDAY. THE RAIN CHANCES WILL BE THE HIGHEST WEDNESDAY NIGHT ACROSS THE SOUTHEAST AHEAD OF THE SURFACE LOW WITH 20 TO 40 PERCENT CHANCES FOR THURSDAY THROUGH FRIDAY. HIGH PRESSURE SHOULD THEN BRIEFLY BUILD IN FOR FRIDAY NIGHT/SATURDAY. AS THE HIGH THEN MOVES OFF TO THE EAST...THE MODELS HAVE BEEN CONSISTENT IN SHOWING THE POTENTIAL FOR SOME RETURN FLOW ACTIVITY TO DEVELOP FOR SATURDAY NIGHT AND SUNDAY. && .AVIATION...TODAY AND TONIGHT 640 AM CDT MON JUL 23 2012 A FRONTAL BOUNDARY WILL DRIFT SOUTH ACROSS THE AREA TODAY AND MOVE ACROSS THE TAF SITES LATE THIS MORNING INTO THIS AFTERNOON. PLAN ON WINDS SHIFTING TO THE NORTH/NORTHWEST AS THE BOUNDARY MOVES THROUGH. THE BOUNDARY IS EXPECTED TO BECOME NEARLY STATIONARY JUST SOUTH OF THE INTERSTATE 90 CORRIDOR. UPPER LEVEL IMPULSES ARE EXPECTED TO MOVE ACROSS THE REGION THIS AFTERNOON THROUGH TONIGHT AND INTERACT WITH THE BOUNDARY...GENERATING SHOWERS AND THUNDERSTORMS. CANNOT RULE OUT A THUNDERSTORM AT THE TAF SITES THIS AFTERNOON BUT FORECAST CONFIDENCE IS LOW ON OVERALL COVERAGE OF STORMS. IF THEY DO DEVELOP...THEY WILL BE RATHER ISOLATED IN NATURE. HAVE NOT INCLUDED THEM IN THE TAFS FOR THIS AFTERNOON BUT IF A STORM IMPACTS THE TAF SITES...GUSTY WINDS AND LARGE HAIL WOULD BE POSSIBLE. CONFIDENCE INCREASES SIGNIFICANTLY TONIGHT AS A STRONGER UPPER LEVEL IMPULSE MOVES IN. PLAN ON SHOWERS AND STORMS MOVING OVER THE TAF SITES LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. THE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS AND PERHAPS A BRIEF PERIOD OF MVFR CONDITIONS. FORECAST SOUNDINGS SHOW DRY AIR BELOW 7 KFT...SO CURRENT THINKING IS THAT VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. LOOK FOR CEILINGS TO LOWER TO AROUND 7 KFT TONIGHT AS THE SHOWER AND STORM ACTIVITY DEVELOPS. && .ARX WATCHES/WARNINGS/ADVISORIES... 304 AM CDT MON JUL 23 2012 WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...04 LONG TERM...04 AVIATION...WETENKAMP
Hazardous weather outlook, Jul 23, 5:31 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 531 AM CDT MON JUL 23 2012 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041>044- 053>055-061-241200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE- FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA- WINNESHIEK-WINONA- 531 AM CDT MON JUL 23 2012 ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE- FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA- WINNESHIEK-WINONA- 531 AM CDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 95 TO 100 THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN. IF STORMS DEVELOP...A FEW MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT. LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY NIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE PRIMARY THREATS. THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS THURSDAY INTO FRIDAY. IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-241200- CLARK-TAYLOR- 531 AM CDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY NIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE PRIMARY THREATS. THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS THURSDAY INTO FRIDAY. IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
Nearby
Heat Advisories in Wisconsin, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.